MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM L

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM L
Model Number 02.12.0310FL
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 10/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Bilateral tka performed on (b)(6) 2017.In (b)(6) 2021, the patient had pain in the left knee and x-rays showed that the inlay locking screw had loosened and was free in the anterior part of the joint.The screw was then removed arthroscopically on (b)(6) 2021.During the surgery, signs of metallosis were seen in the soft tissues, and the femoral component and pe inlay had signs of damage.After the surgery, the patient had persistent pain in the left knee and radiographic controls showed the presence of small intra-articular third bodies, probably metal debris from the screw or fragments of surgical instruments.No other information available.Torque limiter was not available during the primary surgery.
 
Additional Manufacturer Narrative
Batch review performed on 14 may 2025.(b)(4) items manufactured and released on 21/11/2016.Expiration date: 07/11/2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: gmk-sphere 02.07.1203l tibial tray fixed cemented szie 3 l (k090988) lot.165483 batch review performed on 14 may 2025.(b)(4) items manufactured and released on 09/12/2016.Expiration date: 28/11/2021.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold.Gmk-sphere 02.12.0023l femoral component sphere cemented size 3+ l (k140826) lot.165045 batch review performed on 14 may 2025.(b)(4) items manufactured and released on 09/12/2016.Expiration date: 28/11/2021.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 3/10 MM L
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22094478
Report Number3005180920-2025-00516
Device Sequence Number6935570
Product Code JWH
UDI-Device Identifier07630030826337
UDI-Public07630030826337
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2021
Device Model Number02.12.0310FL
Device Lot Number166017
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2025
Initial Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale